Tennessee, 2009Damaging Wind in Tennessee, June 10, 2009
June 10, 2009 · NWS OHX · 1 event in 1 county or zone
An unstable airmass remined in place over central portions of Middle Tennessee during the early morning hours. An area of showers and thunderstorms developed across northwestern portions of the mid state and moved southeastward.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable airmass remined in place over central portions of Middle Tennessee during the early morning hours. An area of showers and thunderstorms developed across northwestern portions of the mid state and moved southeastward. One of these thunderstorms reached severe thresholds, producing thunderstorm wind damage in Wilson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 10, 1:54 AM CST, 6 minutes earlier.
Area forecast discussion, Jun 10, 1:54 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
254 AM CDT WED JUN 10 2009
.DISCUSSION...
A FRONTAL SYSTEM IS LOCATED JUST TO THE NORTH OVER THE OHIO VALLEY
AND CONNECTS TO A LOW PRESSURE SYSTEM OVER THE LOWER PLAINS. AN UPPER
LEVEL SHORTWAVE TROUGH WILL APPROACH THE AREA EARLY THU WITH
INCREASING POPS THROUGH THU. AFTER THE WAVE PASSES ON THU NGT THE FRONT
WILL PUSH SWD INTO THE MIDSTATE. WITH ONLY WEAK IMPULSES ALOFT THE
FRONT WILL MOVE LITTLE OVER THE WEEKEND AND WILL SERVE AS A SOURCE
OF CONVECTIVE INITIATION.
ON MONDAY THE UPPER RIDGE CENTERED OVER MEXICO BEGINS TO AMPLIFY
AS A STRONG UPPER TROUGH DROPS INTO THE WRN US THROUGH MIDWEEK.
AT THE SURFACE...THIS WILL SERVE TO PUSH THE FRONT FURTHER TO THE NORTH
AND REDUCE THE POPS OVER THE AREA. THIS WILL ALSO MAKE ANY
CONVECTION MORE DIURNALLY MODULATED.
THE UPPER RIDGE WILL CONTINUE TO DOMINATE THE SERN US DURING THE
LATTER HALF OF THE NEXT WEEK AS A STRONG SHORTWAVE ATTEMPTS TO
PRESS SEWD ACROSS THE GREAT LAKES BY THE START OF THE WEEKEND.
AFTER A SLIGHT COOL DOWN ON FRI AFTER THE PASSAGE OF THE FIRST
WAVE...TEMPS QUICKLY COME BACK INTO THE 85-90 RANGE FOR THE
REMAINDER OF THE NEXT WEEK WITH RATHER MUGGY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 87 69 87 67 / 50 40 60 30
CLARKSVILLE 85 69 87 66 / 50 50 60 40
CROSSVILLE 82 63 80 65 / 40 40 50 30
COLUMBIA 88 68 88 67 / 40 40 50 30
LAWRENCEBURG 88 67 89 68 / 40 40 40 30
WAVERLY 86 69 87 65 / 50 50 60 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Jun 9, 7:26 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT TUE JUN 9 2009
TNZ005>011-022>034-056>066-075-077>080-093>095-101200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
826 PM CDT TUE JUN 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FRONTAL BOUNDARY WILL REMAIN NORTH OF MIDDLE TENNESSEE WEDNESDAY...
BUT WILL MOVE INTO THE REGION THURSDAY. THE CHANCE OF SEVERE
STORMS WILL CONTINUE ON WEDNESDAY AND THURSDAY. THE COVERAGE OF
SEVERE WEATHER SHOULD BE ISOLATED...WITH LARGE HAIL...DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
31/JBW
Thunderstorm Wind, Wilson
- When
- June 10, 2:00 AM CST
- Where
- Wilson County, Lebanon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.220, -86.300
Several large trees were reported down in Lebanon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, June 10, 20092 deaths · $29,000 · EF0 · 28 events
- Tornadoes and Flash Flooding in Texas, June 10, 2009$7.7 million · EF1 · 102 events
- Flash Flooding and Flood in Texas, June 10 to 11, 2009$2.4 million · 1 in hail · 51 events
- Hail and Lightning Strike in Kentucky, June 10, 20091 death · 0.75 in hail · 2 events
- Tornadoes and Flash Flooding in Missouri, June 10, 2009$171,000 · EF1 · 39 events
- Hail and Damaging Winds in Tennessee, June 10, 2009$85,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Oklahoma, June 10, 20092 injured · $34,000 · 1 in hail · 23 events
- Flash Flooding in Pennsylvania, June 10, 2009$200,000 · 2 events
- Tornadoes and Damaging Winds in Oklahoma, June 10, 2009$62,000 · EF0 · 15 events
- Tornadoes and Flash Flooding in Nebraska, June 10, 2009$80,000 · EF0 · 6 events
- Tornadoes and Flash Flood in Kentucky, June 10 to 11, 2009EF1 · 23 events
- Lightning Strike in South Carolina, June 10, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182547.